Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 10, NWS Paducah, KY

March 2, 2017Henderson County, Union County, Kentucky

NWS Paducah, KY issued this river flood warning at Mar 2, 2017, 10:45 AM CST for Henderson County, Union County, Kentucky. It took effect at Mar 5, 2017, 12:00 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 2, 2017, 10:45 AM CST (16:45 UTC)
In effect from
Mar 5, 2017, 12:00 AM CST
Expired
Mar 9, 2017, 10:00 AM CST
In force
4 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Henderson County, KY, Union County, KY

The radar

The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Mount Vernon (MTVI3).

Action stage
28 ft
Minor stage
35 ft
Moderate stage
45 ft
Major stage
52 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 2, 5:21 AM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Mar 2, 5:21 AM CST, 5 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Paducah KY
521 AM CST Thu Mar 2 2017

.UPDATE...
Issued at 521 AM CST Thu Mar 2 2017

Updated the AVIATION discussion for the 12Z TAF issuance.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 322 AM CST Thu Mar 2 2017

Above average confidence in the long term due to decent model
agreement and lack of tangible weather.

Surface high pressure overspreading the region this morning will get
suppressed southward this afternoon as broad cyclonic flow aloft
establishes itself across the area.

Short wave energy in the upper trough will push/pull a front across
the region this evening. Models are developing a weak low on the
front that tracks southeastward directly across our CWA. Moisture
will be limited with this feature but light precipitation is
possible over the far northeast portions of our CWA between 6 PM and
midnight.

In the wake of the front high pressure at the surface and weak
ridging aloft/rising heights should keep the region dry through
the rest of the short term period.

Temperatures will remain within a few degrees of normal through
Friday night, then warm back up to well above normal Saturday and
Saturday night.

.LONG TERM...(Sunday through Wednesday)
Issued at 322 AM CST Thu Mar 2 2017

Confidence in the long term portion of the forecast is average to
below average owing to relatively high model variability. The
overall pattern will feature the progression of a large scale trough
from the Pacific Coast on Sunday into the Great Lakes Region and
Ohio Valley by mid week. This will bring about our next chance of
showers and perhaps thunderstorms.

Much of Sunday will likely remain dry--albeit with increasing sky
cover as moisture advects into the forecast area on strengthening
southerly flow. By late Sunday night and Monday, weak impulses of
upper level energy will act upon a moistening atmosphere to result
in the potential for showers. Thunderstorms enter the picture Monday
night with an increase in at least elevated instability.

Models go their separate ways by Tuesday as the flatter flow pattern
of the ECMWF and Canadian herald a quicker cold frontal passage and
end to the rain potential. Meanwhile, the sharper trough depiction
of the GFS delays frontal passage and subsequent end to rain chances
until Tuesday night. Models agree on a return to dry weather by
Wednesday.

Temperatures through the period will remain unseasonably warm.
Readings are forecast to peak at least into the mid to upper 60s
Monday and Tuesday before settling back by 5 to 10 degrees on
Wednesday. Lows should remain above freezing through the period.

&&

.AVIATION...
Issued at 521 AM CST Thu Mar 2 2017

VFR conditions expected at all sites through the period. -RA
possible at KEVV from 05-09Z as a weak front crosses the region.
Variable winds AOB 5 knots will become northwest AOB 10 knots
behind the front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM/AVIATION...JP
LONG TERM...RJP
Hazardous weather outlook, Mar 2, 3:45 AM CST, 7 hours before
Hazardous Weather Outlook
National Weather Service Paducah KY
345 AM CST Thu Mar 2 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-030945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
345 AM CST Thu Mar 2 2017

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The potential for thunderstorms returns to the area Monday night. At
this time, the main concerns appear to be lightning and locally
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:45 AM CSTRiver Flood WarningPAHCrittenden, Union8 days
Mar 2, 10:45 AM CSTRiver Flood WarningPAHDaviess, Henderson6 days

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.